MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #4R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #4R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5517-F-402
Medical Device Problem Codes Malposition of Device (2616); Unintended Movement (3026)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "revision of right femur." a femoral component and insert were revised.Update (b)(6) 2022: the revised that was on (b)(6) 2022.The first surgery was done about month and half before.Femoral component was removed due to its mal-placement.Pt complaining of pain.
 
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: x3 triathlon cs ins size 4 9mm; cat # 5531g409; lot # unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Additional Manufacturer Narrative
Implant date updated.Reported event: an event regarding malposition involving a triathlon femoral component was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: "an ap and lateral view of a right knee is provided.It appears to be a cementless cruciate retaining triathlon tritanium total knee arthroplasty.From the x-rays provided i do not see any gross ¿malplacement.¿ lateral view shows the femoral component obliquely.[¿] as mentioned, it is difficult to implicate a device or procedure based on the facts, i have been given but theoretically if the revision was done for "malplacement," approximately a month and a half after the index surgery, then unless there was trauma, the cause would be iatrogenic with improper or inaccurate assessment of bony landmarks, alignment, and position.The implants themselves cannot be implicated.As for the root cause of "malplacement," it is almost always operative technique in nature with inaccurate assessment of bony landmarks, position, and alignment.No patient related or implant factors are implicated." -product history review: could not be performed as the device lot details were not provided.-complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient was revised due to malposition of the femoral component.A review of the provided medical information by a clinical consultant indicated: "an ap and lateral view of a right knee is provided.It appears to be a cementless cruciate retaining triathlon tritanium total knee arthroplasty.From the x-rays provided i do not see any gross ¿malplacement.¿ lateral view shows the femoral component obliquely.[¿] as mentioned, it is difficult to implicate a device or procedure based on the facts, i have been given but theoretically if the revision was done for "malplacement," approximately a month and a half after the index surgery, then unless there was trauma, the cause would be iatrogenic with improper or inaccurate assessment of bony landmarks, alignment, and position.The implants themselves cannot be implicated.As for the root cause of "malplacement," it is almost always operative technique in nature with inaccurate assessment of bony landmarks, position, and alignment.No patient related or implant factors are implicated." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
As reported: "revision of right femur." a femoral component and insert were revised.Update 4/20/2022: the revised that was (b)(6) 2022.The first surgery was done about month and half before.Femoral component was removed due to its mal-placement.Pt complaining of pain.

Brand Name
TRIATHLON P/A CR BEADED #4R
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14237692
Report Number0002249697-2022-00629
Device Sequence Number17365198
Product Code MBH
UDI-Device Identifier07613327040944
UDI-Public07613327040944
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5517-F-402
Device Catalogue Number5517F402
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer09/20/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age66 YR
Patient SexFemale